Some Results in View of Nevanlinna Theory

  • Junjiro Noguchi
Part of the Developments in Mathematics book series (DEVM, volume 8)


Here we discuss and survey some results on rational points of algebraic varieties and Nevanlinna theory in relation to Lang’s conjectures and Vojta’s. We will also announce new results in the case of function fields and also the second main theorem for holomorphic curves into semiabelian varieties.


rational point Lang’s conjecture Vojta’s conjecture abc-conjecture Diophantine approximation Kobayashi hyperbolicity Nevanlinna theory 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ax72]
    J. Ax, Some topics in differential algebraic geometry II, Amer. J. Math. 94 (1972), 1205–1213.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [B126]
    A. Bloch, Sur les systèmes de fonctions uniformes satisfaisant à l’équation d’une variété algébrique dont l’irrégularité dépasse la dimension, J. Math. Pures Appl. 5 (1926), 19–66.Google Scholar
  3. [Ca33]
    H. Cartan, Sur les zéros des combinaisons linéaires de p fonctions holomorphes données, Mathematica 7 (1933), 5–31.zbMATHGoogle Scholar
  4. [Fa83]
    G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), 349–366.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [Fa91]
    G. Faltings, Diophantine approximation on abelian varieties, Ann. Math. 133 (1991), 549–576.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [Fu72]
    H. Fujimoto, Extension of the big Picard’s theorem, Tohoku Math. J. 24 (1972), 415–422.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [Fu93]
    H. Fujimoto, Value Distribution Theory of the Gauss Map of Minimal Surfaces in RI’, Aspects of Math. E21, 1993.Google Scholar
  8. [Gra65]
    H. Grauert, Mordells Vermutung über rationale Punkte auf Algebraischen Kurven und Funktionenköper, Publ. Math. LH.E.S. 25 (1965), 131–149.MathSciNetGoogle Scholar
  9. [Gre72]
    M. Green, Holomorphic maps into complex projective space, Trans. Amer. Math. Soc. 169 (1972), 89–103.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [Gri72]
    P. Griffiths, Holomorphic mappings: Survey of some results and discussion of open problems, Bull. Amer. Math. Soc. 78 (1972), 374–382.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [Kr91]
    R. Kobayashi, Holomorphic curves into algebraic subvarieties of an abelian variety, Intern’l J. Math. 2 (1991), 711–724.zbMATHCrossRefGoogle Scholar
  12. [Kr00]
    R. Kobayashi, Holomorphic curves in Abelian varieties: The second main theorem and applications, Japan. J. Math. 26 (2000), 129–152.MathSciNetzbMATHGoogle Scholar
  13. [Ks70]
    S. Kobayashi, Hyperbolic Manifolds and Holomorphic Mappings, Marcel Dekker, New York, 1970.zbMATHGoogle Scholar
  14. [Ks98]
    S. Kobayashi, Hyperbolic Complex Spaces, Grundlehren der mathematischen Wissenschaften 318, Springer-Verlag, Berlin-Heidelberg, 1998.Google Scholar
  15. [L60]
    S. Lang, Integral points on curves, Publ. Math. I.H.E.S., Paris, 1960.Google Scholar
  16. [L66]
    S. Lang Introduction to Transcendental Numbers, Addison-Wesley, Reading, 1966.Google Scholar
  17. [L74]
    S. Lang, Higher dimensional Diophantine problems, Bull. Amer. Math. Soc. 80 (1974), 779–787.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [L83]
    S. Lang, Fundamentals of Diophantine Geometry, Springer-Verlag, New York-Berlin-Heidelberg-Tokyo, 1983zbMATHGoogle Scholar
  19. [L87]
    S. Lang, Introduction to Complex Hyperbolic Spaces, Springer-Verlag, New York-Berlin-Heidelberg, 1987.zbMATHCrossRefGoogle Scholar
  20. [L91]
    S. Lang, Number Theory III, Encycl. Math. Sci. vol. 60, Springer-Verlag, Berlin-Heidelberg-New York-London-Paris-Tokyo-Hong Kong-Barcelona, 1991.Google Scholar
  21. [M63]
    Ju. Manin, Rational points of algebraic curves over function fields, Izv. Akad. Nauk. SSSR. Ser. Mat. 27 (1963), 1395–1440.MathSciNetzbMATHGoogle Scholar
  22. [Mc96]
    McQuillan, M., A dynamical counterpart to Faltings’ “Diophantine approximation on Abelian varieties”, I.H.E.S. preprint, 1996.Google Scholar
  23. [No77]
    J. Noguchi, Holomorphic curves in algebraic varieties, Hiroshima Math. J. 7 (1977), 833–853.MathSciNetzbMATHGoogle Scholar
  24. [No8la]
    J. Noguchi, A higher dimensional analogue of Mordell’s conjecture over function fields, Math. Ann 258 (1981), 207–212.MathSciNetzbMATHCrossRefGoogle Scholar
  25. [No8lb]
    J. Noguchi, Lemma on logarithmic derivatives and holomorphic curves in algebraic varieties, Nagoya Math. J. 83 (1981), 213–233.MathSciNetzbMATHGoogle Scholar
  26. [No85]
    J. Noguchi, Hyperbolic fibre spaces and Mordell’s conjecture over function fields, Publ. RIMS, Kyoto University 21 (1985), 27–46.MathSciNetzbMATHCrossRefGoogle Scholar
  27. [No88]
    J. Noguchi, Moduli spaces of holomorphic mappings into hyperbolically imbedded complex spaces and locally symmetric spaces, Invent. Math. 93 (1988), 15–34.MathSciNetzbMATHGoogle Scholar
  28. [No91]
    J. Noguchi, Hyperbolic Manifolds and Diophantine Geometry, Sugaku Exposition Vol. 4 pp. 63–81, Amer. Math. Soc., Rhode Island, 1991.Google Scholar
  29. [No92]
    J. Noguchi, Meromorphic mappings into compact hyperbolic complex spaces and geometric Diophantine problems, International J. Math. 3 (1992), 277–289.MathSciNetzbMATHGoogle Scholar
  30. [No96]
    J. Noguchi, On Nevanlinna’s second main theorem, Geometric Complex Analysis, Proc. the Third International Research Institute, Math. Soc. Japan, Hayama, 1995, pp. 489–503, World Scientific, Singapore, 1996.Google Scholar
  31. [No97]
    J. Noguchi, Nevanlinna-Cartan theory over function fields and a Diophantine equation, J. reine angew. Math. 487 (1997), 61–83.MathSciNetzbMATHGoogle Scholar
  32. [No98]
    J. Noguchi, On holomorphic curves in semi-Abelian varieties, Math. Z. 228 (1998), 713–721.MathSciNetzbMATHCrossRefGoogle Scholar
  33. [NO-51]
    J. Noguchi and T. Ochiai, Geometric Function Theory in Several Complex Variables, Japanese edition, Iwanami, Tokyo, 1984; English Translation, Transl. Math. Mono. 80, Amer. Math. Soc., Providence, Rhode Island, 1990.Google Scholar
  34. [NW02]
    J. Noguchi and J. Winkelmann, Holomorphic curves and integral points off divisors, Math. Z. 239 (2002), 593–610.MathSciNetzbMATHCrossRefGoogle Scholar
  35. [NWY00]
    J. Noguchi, J. Winkelmann and K. Yamanoi, The value distribution of holomorphic curves into semi-Abelian varieties, C.R. Acad. Sci. Paris t. 331 (2000), Serié I, 235–240.Google Scholar
  36. [NWY02]
    J. Noguchi, J. Winkelmann and K. Yamanoi, The second main theorem for holomorphic curves into semi-Abelian varieties, Acta Math$1188 no. 1 (2002), 129–161.Google Scholar
  37. [077]
    T. Ochiai, On holomorphic curves in algebraic varieties with ample irregularity, Invent. Math. 43 (1977), 83–96.MathSciNetzbMATHGoogle Scholar
  38. [R93]
    M. Ru, Integral points and the hyperbolicity of the complement of hypersurfaces, J. reine angew. Math. 442 (1993), 163–176.MathSciNetzbMATHGoogle Scholar
  39. [RW91]
    M. Ru and P.-M. Wong, Integral points of Pn—{2n+1 hyperplanes in general position}, Invent. Math. 106 (1991), 195–216.MathSciNetzbMATHGoogle Scholar
  40. [Sh91]
    M. Shirosaki, Another proof of the defect relation for moving targets, Tôhoku Math. J. 43 (1991), 355–360.MathSciNetzbMATHGoogle Scholar
  41. [SY96]
    Y.-T. Siu and S.-K. Yeung, A generalized Bloch’s theorem and the hyperbolicity of the complement of an ample divisor in an Abelian variety, Math. Ann. 306 (1996), 743–758.MathSciNetzbMATHCrossRefGoogle Scholar
  42. [SiY97]
    Siu, Y.-T. and Yeung, S.-K., Defects for ample divisors of Abelian varieties, Schwarz lemma, and hyperbolic hypersurfaces of low degrees, Amer. J. Math. 119 (1997), 1139–1172.MathSciNetzbMATHCrossRefGoogle Scholar
  43. [St85]
    N. Steinmetz, Eine Verallgemeinerung des zweiten Nevanlinnaschen Hauptsatzes, J. für Math. 368 (1985), 134–141.MathSciNetGoogle Scholar
  44. [Vo87]
    P. Vojta, Diophantine Approximations and Value Distribution Theory, Lecture Notes in Math. vol. 1239, Springer, Berlin-HeidelbergNew York, 1987.Google Scholar
  45. [Vo96]
    P. Vojta, Integral points on subvarieties of semiabelian varieties, I, Invent. Math. 126 (1996), 133–181.MathSciNetzbMATHGoogle Scholar
  46. [W96]
    J. T.-Y. Wang, An effective Roth’s theorem of function fields, Rocky Mt. J. Math. 26, 1225–1234.Google Scholar
  47. [W96]
    J. T.-Y. Wang, S-integral points of P“ — {2n + 1 hyperplanes in general position} over number fields and function fields, Trans. Amer. Math. Soc. 348 (1996), 3379–3389.zbMATHGoogle Scholar
  48. [WOO]
    J. T.-Y. Wang, Cartan’s conjecture with moving targets of same growth and effective Wirsing’s theorem over function fields, Math. Z. 234 (2000), 739–754.MathSciNetzbMATHCrossRefGoogle Scholar
  49. [Ya01]
    K. Yamanoi, Holomorphic curves in Abelian varieties and intersec- tions with higher codimensional subvarieties, preprint, 2001.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2002

Authors and Affiliations

  • Junjiro Noguchi
    • 1
  1. 1.Graduate School of Mathematical SciencesUniversity of TokyoKomaba, Meguro, TokyoJapan

Personalised recommendations